Metformin side effects : Hi all, my... - Diabetes & Hypert...

Diabetes & Hypertension Help Society

10,946 members1,335 posts

Metformin side effects

Dk123 profile image
Dk123

Hi all, my partner has started Met a few weeks ago.

She’s having multiple symptoms:

- hives/rashes/urticaria

- migraines

- painful joints and bones/body ache

- fever/warm to touch

- soreness on the outer neck (a couple of inches below the ears)

Is this normal? The Private Endocrinologist claims to have never seen these side effects yet they seem to be documented all over the web!

Could it also be the brand as it seems that the well known pharmacy chain (that is named liked footwear) have given her the cheapest possible brand RX Pharma. Could Glucophage be better?

6 Replies

Dk123, suggest you speak to the chemist who dispensed the metformin - they are generally better informed than specialists and GPs on side-effects and alternative medications as that is huge part of their job and training.

I'm always scratching my arms I blame metformin for that.

It's a wonder drug they have found they can prescribe for a wide range of problems.But a dreadfull drug for side effects. I had to stop it as it gave me stomach pains just like a duodenal ulcer. Brother and sister in law each had stomach problems with it.

Thanks for everyone’s comments. Have a prescription for a different brand now so let’s see how it goes.

Try glucophage.

Dk123 profile image
Dk123 in reply to shahzam

Thanks will try that